Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 146, NWS Lincoln, IL

June 14, 2000Clay County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2000, 2:03 PM CDT for Clay County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2000, 2:03 PM CDT (19:03 UTC)
Expired
Jun 14, 2000, 3:00 PM CDT
In force
57 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 12:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 141904
SVRSPI
ILC025-142000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
203 PM CDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 300 PM CDT

* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS FROM 17 MILES SOUTHWEST 
  OF EFFINGHAM TO 13 MILES EAST OF SALEM...MOVING NORTHEAST 
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IOLA
  XENIA
  LOUISVILLE
  FLORA
  BIBLE GROVE
  SAILOR SPRINGS
  CLAY CITY

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THET NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 3890 8868 3863 8870 3862 8830 3892 8838

GOETSCH

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 AM CDT, 11 hours 18 minutes earlier.

Area forecast discussion, Jun 14, 2:45 AM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 AM CDT WED JUN 14 2000

ETA MODEL CONTINUES TO BE FAVORED WITH GOOD INITIALIZATION AND
HANDLING OF TODAY/S NORTHERN STREAM SHORT WAVE FROM E SD INTO MN/WI
AND 2ND ONE APPROACHING IL BY 60HR/12Z FRI. NGM MAINTAINS STRONGER
SHORT WAVES WHICH SEEMS MORE REASONABLE GIVEN STRONG JET STRUCTURE
WITH 90-120 KT H3 JET NOSING FROM THE GULF OF AK INTO THE CENTRAL
ROCKIES. FORECAST CHALLENGE WILL BE THREAT OF SVR WEATHER THIS
AFTN/EVE AND AMOUNT OF COOLING AFTER ANOTHER VERY WARM/HUMID DAY.

07Z SFC ANALYSIS HAS 995 MB LOW IN SE SD WITH COLD FRONT OVER W IA
AND SE KS. BAND OF SHOWERS/THUNDERSTORMS MOVING TOWARD I-55 AND
WEAKENING AS GETTING WAY AHEAD OF FRONT AND OUTFLOW BOUNDARY RACING
E AHEAD OF CONVECTION. SCT CONVECTION EXPECT THROUGH THIS MORNING IN
TROPICAL AIR MASS. THEN EXPECT REDEVELOPMENT OF MORE NMRS SHOWERS
AND THUNDERSTORMS TO FIRE UP ACROSS CENTRAL IL ALONG LINGERING
OUTFLOW BOUNDARYS BY EARLY AFTN AS COLD FRONT APPROACHES. QUITE
UNSTABLE WITH SBCAPES 2500-3500 J/KG AND DEWPOINTS NEAR 70 AND
STRONG UNIDIRECTIONAL SW FLOW. SPC HAS SLIGHT RISK ACROSS CWA FROM
GALESBURG SE...WITH SQUALL LINE MOVING E THROUGH CWA THIS AFTN AND
EXITING EAST CENTRAL AND SE IL DURING THIS EVENING. WILL CONTINUE TO
PLAY LIKELY POPS OF CONVECTION TODAY AND THIS EVENING...EXPECT NW
CWA WILL LOWER POPS TO CHANCE CATEGORY THIS EVE. PRECIPITABLE WATER
VALUES OF 1.25-1.75 INCHES IN TROPICAL AIR MASS INTO THIS EVE WILL
SUPPORT LOCALLY HEAVY RAIN. SHYING AWAY FROM A FLASH FLOOD WATCH
TODAY/EVE AS FFG VALUES 1-2 INCHES/1 HR AND 1.5-3 INCHES/3 HR.

BRUNT OF CONVECTION E OF IL AROUND MIDNIGHT WITH LINGERING SHOWERS
AND A FEW THUNDERSTORMS AFTER MIDNIGHT SE OF I-70 WITH COLD FRONT
REACHING IL RIVER BY 00Z/THU AND PASSING LWV BEFORE 12Z/THU. PLAN TO
KEEP IT DRY IN EASTCENTRAL IL THU WITH PROB30 CHANCE OF SHOWERS
EARLY THU MORNING SE CWA. SOMEWHAT LESS HUMID UNDER PARTLY SUNNY
SKIES WITH WSW WINDS LOWERING DEWPOINTS A GOOD 10 DEGREES INTO THE
UPPER 50S AND LOWER 60S.

TEMPWISE...TRIMMING HIGHS TODAY BACK A CATEGORY FROM IL RIVER NW
WHERE WIDESPREAD RAINS COOLED THEM INTO LOW-MID 60S EARLY THIS
MORNING...AND MORE CLOUDS TODAY. STILL IN THE MID 70S E OF I-55 AND
OUTFLOW BOUNDARY AT 2 AM/07Z. H85 TEMPS OF 18-20C YESTERDAY SLIP TO
15-17C TODAY AND 1-2C COOLER THU...THEN WARM TO 16-18C FRI. LOWS
TONIGHT IN LOW-MID 60S AND HIGHS NEAR 80 THU...LOWER 80S SE LOOK
GOOD. BACK INTO THE 80S ON FRI...AND COOLING A BIT THIS WEEKEND.

MEDIUM RANGE MODELS CONTINUE TO SHOW STRENTHENING SHORT WAVE ENERGY
EJECTING FROM THE GULF OF AK ACROSS THEN NORTHERN PLAINS BY LATE
WEEK WITH STRONG CYCLOGENESIS IN THE CENTRAL HIGH PLAINS LATE THU.
INCREASING S FLOW/WAA THU NIGHT/FRI QUICKLY RETURNS MOISTURE WITH
MUGGY DEWPOINTS BACK NEAR 70. COLD FRONT APPROACHES NW IL BY 00Z/SAT
AND TO SWEEP THRU THE STATE FRI EVENING...CONVECTION APPEARS LIKELY
FRI AFTN/EVE AND WILL NEED TO BE WATCH FOR SEVERE RISK AGAIN.
UNUSUALLY COLD AIR ALOFT GIVING STEEP LAPSE RATES FOR MID JUNE WITH
THIS SYSTEM THIS AND COULD ENHANCE SVR WX THREAT THIS FAR SOUTH.
COULD BE ANOTHER BREAK FROM CONVECTION SAT WITH SHOWERS SUNDAY AND
SUNDAY NIGHT AS OVERRUNNING SETS UP WITH SFC LOW FROM THE SOUTHERN
PLAINS EJECTING NE INTO THE OHIO VALLEY.

THANKS FOR THE COORDINATION DVN.

PRELIMINARY CCF FOLLOWS...

SPI TB 084/062 080/064 084 07751
PIA TB 082/061 078/065 082 07752
DEC TB 084/063 080/064 084 07762
CMI TB 086/064 079/063 083 07762
MTO TB 086/065 080/065 084 07763
LWV TB 087/067 082/066 086 07773

.ILX...NONE.

HUETTL

In the hours before

Special weather statement, Jun 14, 11:20 AM CDT, 2 hours 43 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151200-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1120 AM CDT TUE JUN 14 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR MUCH OF CENTRAL ILLINOIS. THE MAIN THREAT WILL BE EAST
OF INTERSTATE 55. PRIMARY SEVERE WEATHER THREAT WILL BE WIND DAMAGE...
ALONG WITH ISOLATED LARGE HAIL.

SPOTTER ACTIVATION MAY BE NEVEDED LATER TODAY.

HEDGES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:37 PM CDTSevere Thunderstorm WarningILXFulton, Knox53 min
Jun 13, 11:58 PM CDTSevere Thunderstorm WarningILXSchuyler47 min
Jun 14, 12:17 PM CDTSevere Thunderstorm WarningILXChristian58 min
Jun 14, 12:33 PM CDTSevere Thunderstorm WarningILXMacon, Sangamon57 min
Jun 14, 12:42 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean63 min
Jun 14, 12:44 PM CDTSevere Thunderstorm WarningILXWoodford46 min
Jun 14, 1:06 PM CDTSevere Thunderstorm WarningILXShelby54 min
Jun 14, 1:15 PM CDTSevere Thunderstorm WarningILXPiatt60 min
Jun 14, 1:25 PM CDTSevere Thunderstorm WarningILXMoultrie65 min
Jun 14, 1:34 PM CDTSevere Thunderstorm WarningILXEffingham56 min
Jun 14, 1:43 PM CDTSevere Thunderstorm WarningILXChampaign62 min
Jun 14, 1:50 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Douglas70 min
Jun 14, 2:13 PM CDTSevere Thunderstorm WarningILXJasper, Richland62 min
Jun 14, 2:20 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion70 min
Jun 14, 2:58 PM CDTSevere Thunderstorm WarningILXClark62 min
Jun 14, 3:04 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.